Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 9, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 20, 2015, 7:40 PM EDT for Clinton County, Lycoming County, Pennsylvania. It was in force for 65 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2015, 7:40 PM EDT (23:40 UTC)
- Expired
- Apr 20, 2015, 8:45 PM EDT
- In force
- 65 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Clinton County, PA, Lycoming County, PA
The radar
The State College radar (KCCX), 77 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 7:52 PM EDT | HAIL 0.5 | Lock Haven, PA | |
| Apr 20, 7:54 PM EDT | HAIL 1 | Lock Haven, PA | |
| Apr 20, 7:58 PM EDT | HAIL 1 | Mcelhattan, PA | |
| Apr 20, 8:05 PM EDT | HAIL 1.25 | Avis, PA | |
| Apr 20, 8:05 PM EDT | HAIL 1.25 | Jersey Shore, PA | |
| Apr 20, 8:30 PM EDT | HAIL 1 | Jersey Shore, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 3:08 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 429 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
890
WUUS51 KCTP 202340
SVRCTP
PAC035-081-210045-
/O.NEW.KCTP.SV.W.0009.150420T2340Z-150421T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
740 PM EDT MON APR 20 2015
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
SOUTHEASTERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 845 PM EDT
* AT 740 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS AROUND 60
MPH. THIS STORM WAS LOCATED NEAR FLEMINGTON...AND MOVING EAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
WILLIAMSPORT...LOCK HAVEN...MONTOURSVILLE...JERSEY SHORE...LAMAR...
MUNCY...MILL HALL...MONTGOMERY...AVIS...DUNNSTOWN...FLEMINGTON...
DUBOISTOWN...CASTANEA...MCELHATTAN...LITTLE PINE STATE PARK...
MACKEYVILLE...GLEN UNION...ELIMSPORT...COLLOMSVILLE AND TROUT RUN.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
BELLEFONTE AND JERSEY SHORE EXITS...SPECIFICALLY FROM MILE MARKERS
171 TO 190.
THIS INCLUDES INTERSTATE 180 FROM MILE MARKERS 10 TO 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.
PREPARE FOR LARGE HAIL. STAY SAFE INDOORS. CONSIDER MOVING
AUTOMOBILES INTO A GARAGE.
&&
LAT...LON 4149 7692 4117 7671 4118 7679 4116 7688
4114 7690 4115 7696 4111 7697 4100 7754
4105 7758 4106 7756 4107 7759 4129 7765
TIME...MOT...LOC 2340Z 248DEG 26KT 4117 7752
$$
LA CORTE1 follow-up statement
517
WWUS51 KCTP 210012
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
812 PM EDT MON APR 20 2015
PAC035-081-210045-
/O.CON.KCTP.SV.W.0009.000000T0000Z-150421T0045Z/
LYCOMING PA-CLINTON PA-
812 PM EDT MON APR 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR CENTRAL LYCOMING AND EAST CENTRAL CLINTON COUNTIES...
AT 811 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR JERSEY SHORE...MOVING EAST AT 30
MPH.
THE STORM HAS A HISTORY OF PRODUCING LARGE HAIL.
LOCATIONS IMPACTED INCLUDE...
WILLIAMSPORT...MONTOURSVILLE...JERSEY SHORE...MUNCY...MONTGOMERY...
AVIS...DUBOISTOWN...COGAN STATION...LITTLE PINE STATE PARK...
ELIMSPORT...COLLOMSVILLE...LOYALSOCKVILLE...TROUT RUN...WATERVILLE...
SOUTH WILLIAMSPORT...GARDEN VIEW...OVAL...SALLADASBURG...WILLIAMSPORT
AIRPORT AND LITTLE LEAGUE WORLD SERIES COMPLEX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4105 7729 4135 7743 4136 7738 4149 7693
4129 7679 4117 7671 4118 7679 4116 7688
4114 7690 4115 7696 4111 7697 4106 7722
TIME...MOT...LOC 0011Z 254DEG 24KT 4124 7725
$$
LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 6:10 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 20, 6:10 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 610 PM EDT MON APR 20 2015 .SYNOPSIS... ANOTHER ROUND OF SHOWERS AND SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL DEVELOP AND SPREAD EAST/NORTHEAST ACROSS THE REGION LATE THIS AFTERNOON AND THIS EVENING AHEAD OF A STRONG COLD FRONT. A LARGE UPPER LEVEL LOW WILL SET UP OVER ONTARIO AND QUEBEC FOR THE MIDDLE AND LATTER PART OF THE WEEK...USHERING IN UNSEASONABLY COOL AIR WHICH WILL LAST INTO THE WEEKEND OR LONGER. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... 6PM UPDATE...COORDINATED WITH SPC TO EXPAND THE TORNADO WATCH NORTH THROUGH CENTRAL PENN. ANOTHER POTENT SHORTWAVE WILL ROAR NE UP THE OHIO VALLEY AND IGNITE SEVERAL LINES/CLUSTERS OF STRONG TO LOCALLY SVR TSRA. INCREASING INSTABILITY/TSRA DVLPMT SPREADING NE ACROSS OUR SOUTHERN AND WESTERN ZONES AS OF 22Z. ENHANCED UVVEL...MDT SFC- BASED CAPE...AND LLVL SHEAR /ALONG AND JUST NORTH OF A SLOWLY NWD DRIFTING WARM FRONT/ WAS CREATING ISOLATED SVR TSRA WITH TRANSIENT MDTLY STG UPDRAFT ROTATION AND UP TO NICKEL SIZE HAIL RECENTLY REPORTED IN BEDFORD COUNTY. FAR NWRN AND NERN PARTS OF THE CWA REMAIN UNDER A SLIGHT RISK WHERE THE PRIMARY SVR WEATHER THREAT WILL COME IN THE FORM OF LOCALIZED STRAIGHT LINE WIND DAMAGE LATE TODAY AND THIS EVENING INVOF BOW ECHOES/BKN-S SIGNATURES IN SHORT LINES. MID AFTERNOON VISIBLE SAT LOOP SHOWS PLENTY OF CLEARING UPSTREAM ACROSS SWRN PENN...WVA AND WRN VA. POCKETS OF SFC BASED CAPES OF 800-1200 J/KG HAVE DEVELOPED TO OUR SW...AND THIS INSTABILITY WILL QUICKLY RAMP UP OVER THE NEXT FEW HOURS...AND COMBINE WITH THE INCREASED LARGE SCALE LIFT AHEAD OF THE SHORT WAVE AND EWD ADVANCING CFRONT TO FIRE OFF THE TSRA. TEMPS IN THE LOWER TO MID 70S ACROSS THE SOUTHERN VALLEYS...AND 60S ACROSS MUCH OF CENTRAL AND NRN PENN WILL SLOWLY COOL THIS EVENING...THEN DROP QUICKLY IN THE WAKE OF A STRONG CFROPA LATER TONIGHT. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... CLEARING IS LIKELY IN THE SE HALF OF THE AREA DUE TO THE ADVECTION OF DRY AIR. TEMPS DROP QUICKLY AND 0C LINE IS TO UNV BY 09Z. THE COLD ADVECTION AND UPSLOPE WILL LEAD TO SCT SHRA OVER THE NW LATE AT NIGHT AND INTO THE DAY ON TUESDAY. MAXES TUESDAY WILL BE SHY OF 50F IN THE NW AND PERHAPS THE LAURELS AS WELL. THE LOWER SUSQ WILL PROBABLY TOUCH 60F. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... THE LONG TERM PATTERN WILL BE DOMINATED BY A LARGE UPPER LEVEL LOW MOVING THROUGH THE NORTHERN GREAT LAKES...AND THROUGH SOUTHERN CANADA MIDWEEK TO THE WEEKEND. THERE IS GOOD MODEL CONSENSUS THROUGH THE MID RANGE PERIOD. AFTER THE FRONT LIFTS OUT BY TUESDAY MORNING THE UPPER LOW HANGS AROUND S CANADA/NEW ENGLAND FOR SEVERAL DAYS KEEPING FAIRLY BRISK W/NW FLOW ACROSS PA. THIS WILL BRING A STEADY STREAM OF COLDER AIR AS TEMPS SLOWLY SLIP A BIT LOWER EACH DAY WITH BELOW NORMAL READINGS FOR A SEVERAL DAY PERIOD LINGERING INTO NEXT WEEKEND. PROXIMITY OF UPPER LOW WILL ALSO KEEP MENTION OF SCT SHOWERS IN THE FORECAST. A SHORTWAVE SHOULD DROP THROUGH THE REGION WEDNESDAY AFTERNOON INTO THURSDAY MORNING. THIS COULD DROP EVEN COLDER AIR INTO THE REGION BRINGING THE POSSIBILITY OF SNOW TO THE NW TO THE CENTRAL REGIONS OF PA. THE MODELS ARE BECOMING CLOSER TO A CONSENSUS SOLUTION...HOWEVER SOLUTION IS TRENDING TOWARD THE UPPER LEVEL LOW TO BECOME QUASI-STATIONARY AND SLOWLY SPINNING OVER QUEBEC.WITH ONLY A SLIGHT CHANCE FOR PRECIPITATION NEXT WEEKEND. THE MOVEMENT OF THE LOW WILL DOMINATE THE PATTERN NEXT WEEK WITH IT POSSIBLY RETROGRADING AND SWINGING ANOTHER TROUGH THROUGH THE REGION NEXT WEEK. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... MAINLY VFR FOR THE BULK OF THE TIME DURING THE REST OF THIS EVENING AS SFC WARM FRONT HAS MOVED NORTH OF INTERSTATE 80 AND EARLIER MVFR...STRATUS CIGS HAVE DISSOLVED/MIXED OUT. TSRA IMPACTS /BRIEF IFR CIGS AND IFR VSBYS/ LIKELY AT MANY AIRFIELDS LATE TODAY INTO EARLY TONIGHT /TIL ABOUT 02Z/ AS A FEW LINES/CLUSTERS OF STRONG TO POTENTIALLY SVR TSRA FORM TO OUR SW AND RACE FAIRLY QUICKLY TO THE NE AT 35-45 KTS. ISOLATED AND BRIEF OCCURRENCES OF STRONG SW-WESTERLY WIND GUSTS OF 40-50KTS ARE POSSIBLE TOO. A STRONG SFC COLD FRONT PUSHES EAST ACROSS ALL AIRFIELDS LATE TODAY /WEST/ AND EARLY TONIGHT /ACROSS THE CENTRAL MTNS AND SUSQ VALLEY REGION/. COLDER AND MOIST WESTERLY UPSLOPE FLOW IN THE WAKE OF THE FRONT WILL QUICKLY LOWER CIGS AT KJST AND KBFD BACK DOWN INTO THE IFR OR LIFR RANGE TONIGHT AND EARLY TUESDAY WITH AREAS OF MVFR LINGERING DURING THE DAY TUESDAY. FOR THE CENTRAL VALLEYS AND SUSQ VALLEY AIRFIELDS...VSBYS WILL EB VFR TO BRIEF MVFR IN SHRA TONIGHT...WHILE CIGS IN THE MVFR RANGE SHOULD BE FAIRLY WIDESPREAD AS THE MUCH COOLER AIR PUSHES IN. BKN CIGS IMPROVE TO MAINLY VFR BY LATE MORNING TUESDAY ACROSS THIS SAME REGION. OUTLOOK... TUE-FRI...PERSISTENT NW FLOW PATTERN EACH DAY WILL FAVOR MVFR CIGS OVER THE NW AIRSPACE IN ZOB SECTOR...WITH MAINLY VFR CONDITIONS PREVAILING IN ZNY DOMAIN. SCT SHOWERS WILL BE POSSIBLE ACROSS ALL OF THE AIRSPACE THROUGH THE REMAINDER OF THE WEEK. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT/CERU LONG TERM...CERU/RXR AVIATION...LAMBERT
Hazardous weather outlook, Apr 20, 7:18 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 718 PM EDT MON APR 20 2015 PAZ004-005-212330- WARREN-MCKEAN- 718 PM EDT MON APR 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-212330- POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 718 PM EDT MON APR 20 2015 ...TORNADO WATCH 90 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 20, 6:30 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
630 PM EDT MON APR 20 2015
PAZ025-026-034-202300-
BEDFORD PA-HUNTINGDON PA-BLAIR PA-
630 PM EDT MON APR 20 2015
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...HUNTINGDON...AND BLAIR
COUNTIES UNTIL 700 PM EDT...
AT 630 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
DUDLEY...MOVING NORTHEAST AT 35 MPH.
50 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
DUDLEY AND COALDALE AROUND 635 PM EDT.
MARTINSBURG AROUND 640 PM EDT.
SHY BEAVER AND ENTRIKEN AROUND 645 PM EDT.
TROUGH CREEK STATE PARK AND ROYER AROUND 650 PM EDT.
HUNTINGDON...WILLIAMSBURG AND RAYSTOWN DAM AROUND 700 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CASSVILLE...BROAD TOP
CITY...COALMONT...HOPEWELL AND MCCONNELLSTOWN.
LAT...LON 4007 7837 4016 7842 4055 7821 4044 7788
4016 7812 4016 7813 4012 7816 4009 7820
4007 7820 4005 7821
TIME...MOT...LOC 2230Z 209DEG 33KT 4018 7827
RXRLocal storm report, Apr 20, 6:45 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
645 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL NICKTOWN 40.61N 78.80W
04/20/2015 M0.88 INCH CAMBRIA PA PUBLIC
0558 PM HAIL 3 N RAINSBURG 39.94N 78.52W
04/20/2015 M1.50 INCH BEDFORD PA TRAINED SPOTTER
0641 PM HAIL ALTOONA 40.51N 78.40W
04/20/2015 M1.25 INCH BLAIR PA SOCIAL MEDIA
&&
EVENT NUMBER CTP1500016 CTP1500018 CTP1500017
EVANEGOSpecial weather statement, Apr 20, 6:48 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
648 PM EDT MON APR 20 2015
PAZ033>036-202345-
BEDFORD PA-SOMERSET PA-FRANKLIN PA-FULTON PA-
648 PM EDT MON APR 20 2015
...STRONG THUNDERSTORMS WILL AFFECT BEDFORD...SOMERSET...FRANKLIN...
AND FULTON COUNTIES UNTIL 745 PM EDT...
AT 645 PM EDT...DOPPLER RADAR INDICATED SCATTERED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR URSINA TO NEAR SLEEPY
CREEK...AND MOVING NORTHEAST AT 30 MPH.
50 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THESE STORMS.
THE STRONG THUNDERSTORMS WILL BE NEAR...
BIG COVE TANNERY AND CLAYLICK AROUND 700 PM EDT.
MERCERSBURG AND NEW CENTERVILLE AROUND 710 PM EDT.
FORT LOUDON AROUND 715 PM EDT.
MARION AROUND 720 PM EDT.
SOMERSET AND ST. THOMAS AROUND 725 PM EDT.
CHAMBERSBURG...FRIEDENS AND FANNETTSBURG AROUND 735 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PLEASANTVILLE...
ADDISON...CASSELMAN...FLIGHT 93 NATIONAL MEMORIAL AND SEVEN SPRINGS.
THIS INCLUDES THE FOLLOWING INTERSTATES...
INTERSTATE 70 FROM MILE MARKERS 147 TO 170.
THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 183...AND
FROM MILE MARKERS 187 TO 191.
INTERSTATE 81 FROM MILE MARKERS 0 TO 22.
INTERSTATE 99 FROM MILE MARKERS 0 TO 14.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3973 7941 3978 7935 3985 7942 3990 7940
4029 7906 4028 7893 4024 7888 4024 7866
4033 7862 4025 7845 4030 7843 4025 7829
4030 7826 4023 7824 4013 7808 4006 7786
4014 7781 3994 7747 3992 7747 3972 7772
TIME...MOT...LOC 2247Z 213DEG 27KT 3978 7930 3970 7800
RXRLocal storm report, Apr 20, 7:06 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
706 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL NICKTOWN 40.61N 78.80W
04/20/2015 M0.88 INCH CAMBRIA PA PUBLIC
0558 PM HAIL 3 N RAINSBURG 39.94N 78.52W
04/20/2015 M1.50 INCH BEDFORD PA TRAINED SPOTTER
0641 PM HAIL ALTOONA 40.51N 78.40W
04/20/2015 M1.25 INCH BLAIR PA SOCIAL MEDIA
0644 PM HAIL BELLWOOD 40.60N 78.33W
04/20/2015 M1.00 INCH BLAIR PA SOCIAL MEDIA
MULTIPLE REPORTS
0701 PM HAIL 2 SSW ALTOONA 40.48N 78.42W
04/20/2015 M1.00 INCH BLAIR PA BROADCAST MEDIA
&&
EVENT NUMBER CTP1500016 CTP1500018 CTP1500017 CTP1500019 CTP1500020
EVANEGOLocal storm report, Apr 20, 7:18 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
718 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL NICKTOWN 40.61N 78.80W
04/20/2015 M0.88 INCH CAMBRIA PA PUBLIC
0558 PM HAIL 3 N RAINSBURG 39.94N 78.52W
04/20/2015 M1.50 INCH BEDFORD PA TRAINED SPOTTER
0641 PM HAIL ALTOONA 40.51N 78.40W
04/20/2015 M1.25 INCH BLAIR PA SOCIAL MEDIA
0644 PM HAIL BELLWOOD 40.60N 78.33W
04/20/2015 M1.00 INCH BLAIR PA SOCIAL MEDIA
MULTIPLE REPORTS
0701 PM HAIL 2 SSW ALTOONA 40.48N 78.42W
04/20/2015 M1.00 INCH BLAIR PA BROADCAST MEDIA
0713 PM FUNNEL CLOUD 3 NE ALTOONA 40.54N 78.36W
04/20/2015 BLAIR PA BROADCAST MEDIA
NEAR BRUSH MOUNTAIN
&&
EVENT NUMBER CTP1500016 CTP1500018 CTP1500017 CTP1500019 CTP1500020
CTP1500021
EVANEGOSpecial weather statement, Apr 20, 7:19 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 719 PM EDT MON APR 20 2015 PAZ005-006-210000- MCKEAN PA-POTTER PA- 719 PM EDT MON APR 20 2015 ...STRONG THUNDERSTORMS WILL AFFECT MCKEAN...AND POTTER COUNTIES UNTIL 800 PM EDT... AT 719 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR I-86 EXIT 29 TO NEAR BETULA...AND MOVING NORTHEAST AT 25 MPH. 40 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS. THE STRONG THUNDERSTORMS WILL BE NEAR... ROULETTE AROUND 745 PM EDT. COUDERSPORT AROUND 800 PM EDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SKI DENTON SKI AREA...OSWAYO...ULYSSES...SWEDEN VALLEY AND AUSTIN. LAT...LON 4200 7766 4166 7781 4162 7839 4200 7835 TIME...MOT...LOC 2319Z 241DEG 23KT 4212 7816 4165 7831 RXR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:20 PM EDT | Special Weather Statement | CTP | McKean | 25 min |
| Apr 20, 3:47 PM EDT | Special Weather Statement | CTP | McKean | 28 min |
| Apr 20, 4:49 PM EDT | Special Weather Statement | CTP | Clearfield | 41 min |
| Apr 20, 4:52 PM EDT | Special Weather Statement | CTP | Lebanon | 38 min |
| Apr 20, 5:00 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 45 min |
| Apr 20, 5:15 PM EDT | Special Weather Statement | CTP | Cambria, Clearfield | 60 min |
| Apr 20, 5:25 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 65 min |
| Apr 20, 5:28 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield, Elk | 62 min |
| Apr 20, 5:42 PM EDT | Special Weather Statement | CTP | McKean | 33 min |
| Apr 20, 6:18 PM EDT | Special Weather Statement | CTP | Blair | 42 min |
| Apr 20, 6:22 PM EDT | Special Weather Statement | CTP | McKean | 38 min |
| Apr 20, 6:23 PM EDT | Special Weather Statement | CTP | Perry | 52 min |
| Apr 20, 6:30 PM EDT | Special Weather Statement | CTP | Huntingdon | 30 min |
| Apr 20, 6:31 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Huntingdon | 59 min |
| Apr 20, 6:48 PM EDT | Special Weather Statement | CTP | Bedford, Franklin, Fulton, Somerset | 57 min |
| Apr 20, 6:48 PM EDT | Tornado Warning | CTP | Cumberland, Franklin | 42 min |
| Apr 20, 7:02 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming | 58 min |
| Apr 20, 7:09 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 66 min |
| Apr 20, 7:19 PM EDT | Special Weather Statement | CTP | Potter | 41 min |
| Apr 20, 7:21 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Huntingdon, Mifflin | 54 min |
| Apr 20, 7:21 PM EDT | Tornado Warning | CTP | Cumberland, Perry | 54 min |
| Apr 20, 7:22 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Huntingdon, Mifflin, Union | 53 min |
| Apr 20, 7:32 PM EDT | Severe Thunderstorm Warning | CTP | Fulton, Huntingdon | 58 min |
| Apr 20, 7:42 PM EDT | Severe Thunderstorm Warning | CTP | Potter, Tioga | 42 min |
| Apr 20, 7:56 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Fulton, Perry | 64 min |
| Apr 20, 7:58 PM EDT | Areal Flood Advisory | CTP | Centre | 3 hr |
| Apr 20, 7:58 PM EDT | Special Weather Statement | CTP | Cambria | 32 min |
| Apr 20, 7:59 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Perry | 61 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.